Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 16, 2003, 11:00 AM CDT for Cumberland County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 16, 2003, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 161607 FFWBNA TNC035-161800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CUMBERLAND COUNTY IN TENNESSEE * UNTIL 100 PM CDT * AT 1056 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE EASTERN HALF OF CUMBERLAND COUNTY. THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS AREAS EAST OF HIGHWAY 127. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES HAVE FALLEN ALONG INTERSTATE 40 FROM CROSSVILLE TO CRAB ORCHARD. * THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE FOR THE NEXT HOUR OR TWO. ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS POSSIBLE WHICH WILL LIKELY CAUSE FLASH FLOODING. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADWAYS. SMALL STREAMS AND CREEKS CAN BE EXPECTED TO EXCEED THEIR BANKS. CAMPERS ALONG STREAMS SHOULD SEEK HIGHER GROUND IF RISING WATER THREATENS. && LAT...LON 3580 8508 3580 8487 3595 8471 3614 8494 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:30 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 16, 9:30 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT MON JUN 16 2003 ONCE AGAIN, SCATTERED SHOWERS WERE INDICATED BY RADAR THIS MORNING, AS IN PREVIOUS MORNINGS, AND ONCE AGAIN, SHOWERS ARE EXPECTED TO INCREASE AS THE DAY PROGRESSES. AT 8AM, SKIES WERE MOSTLY CLOUDY ACROSS MIDDLE TENNESSEE WITH TEMPERATURES MAINLY AROUND 70 DEGREES. SURFACE ANALYSIS SHOWED A STATIONARY FRONT STILL HUNG UP OVER WESTERN PARTS OF KENTUCKY AND TENNESSEE, EXTENDING FROM LEXINGTON, KENTUCKY, TO NEAR MEMPHIS. AS MENTIONED IN PREVIOUS AFD, AIR MASS REMAINS MOIST, UNSTABLE AND CONDUCIVE FOR DAYTIME CONVECTION. NO CHANGE TO PREVIOUS FORECAST HOWEVER, WILL UPDATE OVER THE NEXT SEVERAL HOURS TO TAKE OUT MENTION OF MORNING IN FIRST PERIOD FORECAST. .BNA...NONE. 19
Hazardous weather outlook, Jun 16, 5:30 AM CDT, 5 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS AND RAIN SHOWERS THIS MORNING AND TONIGHT WITH THUNDERSTORMS LIKELY THIS AFTERNOON. STORMS WILL BE SLOWER MOVING TODAY CREATING A CHANCE FOR LARGER RAINFALL AMOUNTS WHICH WILL INCREASE THE CHANCE FOR LOCALIZE FLASH FLOODING. ISOLATED EVENTS OF GUSTY WINDS...HAIL AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LITTLE CHANGE TO THE CURRENT WEATHER PATTERN IS EXPECTED THROUGH THURSDAY. MIDDLE TENNESSEE CAN EXPECT SCATTERED RAIN SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ISOLATED EVENTS OF GUSTY WINDS... HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Maury | 118 min |
| Jun 15, 8:00 PM CDT | Flash Flood Warning | OHX | Marshall | 2 hr |
| Jun 15, 8:55 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Humphreys, Robertson | 3 hr |
| Jun 16, 1:45 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Jun 16, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 28 min |
| Jun 16, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 43 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 51 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 47 min |
| Jun 16, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 34 min |
| Jun 16, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.